Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Feb 7, 2021, 1:43 AM EST for Citrus County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2021, 1:43 AM EST (06:43 UTC)
- Expired
- Feb 7, 2021, 2:15 AM EST
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
County Citrus County, FL
The radar
The Tampa radar (KTBW), 140 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
The text
As transmitted.
439
WWUS82 KTBW 070643
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
143 AM EST Sun Feb 7 2021
FLZ043-142-242-070715-
Coastal Citrus FL-Inland Citrus FL-Sumter FL-
143 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CITRUS AND NORTHWESTERN
SUMTER COUNTIES UNTIL 215 AM EST...
At 143 AM EST, Doppler radar was tracking a strong thunderstorm over
Crystal River Airport, or near Homosassa Springs, moving northeast at
55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Beverly Hills, Homosassa Springs, Inverness Highlands North, Crystal
River Airport, Black Diamond, Homosassa, Hernando, Arbor Lakes,
Lecanto, Citronelle, Crystal Oaks, River Lakes Manor, Citrus Springs,
Pine Ridge, Citrus Hills, Stokes Ferry and Brent Wood.
A Tornado Watch remains in effect until 700 AM EST for central and
west central Florida.
LAT...LON 2904 8245 2901 8242 2902 8240 2900 8238
2900 8236 2899 8236 2898 8232 2896 8231
2896 8220 2892 8216 2876 8268 2889 8273
TIME...MOT...LOC 0643Z 242DEG 47KT 2885 8261
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 12:52 AM EST, 51 minutes earlier.
Area forecast discussion, Feb 7, 12:52 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1252 AM EST Sun Feb 7 2021
.AVIATION...
07/06Z TAF cycle. MVFR VSBY/CIGS across northern aerodromes will
spread south within 2-3 hours and continue TIL 16-18Z. Anticipate
TEMPO IFR in TSRA as a couple of broken lines traverse the Gulf
coast and push inland. Southerly winds veer to northerly over the
next 24 hours at speeds generally 12KT or less but with OCNL
gusts.
&&
Prev Discussion... /issued 309 PM EST Sat Feb 6 2021/
DISCUSSION...
A boundary is in place across the Nature Coast this afternoon.
Warm and moist air will continue to lift north across the area
as the boundary lifts through the afternoon, with scattered to
numerous showers and thunderstorms, some becoming severe with
damaging winds and a tornado possible this afternoon. The chance
for severe weather will continue into the evening and overnight
hours, as the boundary then pushes back to the south and through
the area Sunday morning through the afternoon, with showers and
storms gradually ending across the area from north to south on
Sunday. Sea fog and land fog are also possible this
evening/overnight with sea fog already in place just offshore of
the Tampa Bay area. The fog will also clear out as the front
pushes south.
Once the front pushes south of the area, some drier and slightly
cooler air will move into the area behind it as high pressure
builds with the front stalling across south FL. The boundary lifts
back to the north mid-week allowing for a few showers in the
afternoons, with ridging then building in from the SE across the
area. The next stronger frontal system moves in Friday with a
secondary push Saturday, allowing for scattered showers and storms
across the area.
Temperatures will be in the mid 70s to lower 80s through much of
the period, with lows generally in the 50s and 60s through the
period.
MARINE...
Sea fog is in place across at least the central near-shore waters
this afternoon and is expected to spread across the waters with
the warm and moist air lifting over the area through the evening.
It will then eventually clear from north to south as the front
moves through the area Sunday. Scattered to numerous showers and
thunderstorms will also be in place across the area through
Sunday, also clearing from north to south with the front. Winds
and seas are expected to remain AOB 15 knots through the period
with no headlines. High pressure will briefly build in for Monday,
with the frontal boundary across south FL then lifting back to
the north Tuesday through the end of the period. A few mainly
afternoon showers will be possible each day from Tuesday on.
FIRE WEATHER...
No concerns as afternoon humidities are expected to remain above
critical levels through the period.
&&
.Preliminary Point Temps/PoPs...
TPA 73 59 77 64 / 60 0 20 10
FMY 78 65 82 65 / 70 0 20 0
GIF 79 60 78 64 / 60 0 20 10
SRQ 75 59 78 64 / 60 0 20 10
BKV 74 52 76 59 / 50 0 10 10
SPG 71 60 74 66 / 60 0 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Dense Fog Advisory until 10 AM EST this morning for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
AVIATION...09/RudeIn the hours before
Special weather statement, Feb 6, 11:34 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1134 PM EST Sat Feb 6 2021
FLZ052-056-070515-
Polk FL-Hardee FL-
1134 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEE AND
SOUTHWESTERN POLK COUNTIES UNTIL 1215 AM EST...
At 1134 PM EST, Doppler radar was tracking a strong thunderstorm near
Ona, or 10 miles west of Wauchula, moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bartow, Lake Wales, Wauchula, Ona, Fort Meade, Crooked Lake Park,
Frostproof, Bowling Green, Zolfo Springs, Hillcrest Heights, Highland
Park, Homeland, Alturas, Lake Wales Municipal Airport, Babson Park,
Bartow Municipal Airport and Fort Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 700 AM EST for central and
west central Florida.
LAT...LON 2741 8190 2752 8206 2760 8206 2796 8183
2785 8141
TIME...MOT...LOC 0434Z 218DEG 39KT 2754 8198
TBWSpecial weather statement, Feb 6, 11:53 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1153 PM EST Sat Feb 6 2021
FLZ239-070515-
Inland Levy FL-
1153 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEVY COUNTY UNTIL
1215 AM EST...
At 1153 PM EST, Doppler radar was tracking a strong thunderstorm over
Williston Municipal Airport, or near Williston, moving northeast at
55 mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Williston, Williston Highlands and Williston Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 700 AM EST for northern
Florida.
LAT...LON 2923 8240 2921 8245 2922 8252 2923 8252
2934 8260 2946 8241
TIME...MOT...LOC 0453Z 238DEG 48KT 2931 8248
TBWSpecial weather statement, Feb 7, 12:25 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1225 AM EST Sun Feb 7 2021
FLZ139-142-239-242-070600-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
1225 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 100 AM EST...
At 1224 AM EST, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Crystal River Airport, or 19 miles northwest of
Homosassa Springs, moving northeast at 55 mph.
Small hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Inglis, Lebanon, Citronelle, Crystal Manor and Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 AM EST for northern and
west central Florida.
LAT...LON 2925 8254 2922 8253 2921 8254 2904 8254
2904 8251 2905 8249 2905 8246 2901 8244
2886 8282 2907 8288
TIME...MOT...LOC 0524Z 238DEG 47KT 2898 8279
TBWSpecial weather statement, Feb 7, 1:43 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
143 AM EST Sun Feb 7 2021
FLZ043-142-242-070715-
Coastal Citrus FL-Inland Citrus FL-Sumter FL-
143 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CITRUS AND NORTHWESTERN
SUMTER COUNTIES UNTIL 215 AM EST...
At 143 AM EST, Doppler radar was tracking a strong thunderstorm over
Crystal River Airport, or near Homosassa Springs, moving northeast at
55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Beverly Hills, Homosassa Springs, Inverness Highlands North, Crystal
River Airport, Black Diamond, Homosassa, Hernando, Arbor Lakes,
Lecanto, Citronelle, Crystal Oaks, River Lakes Manor, Citrus Springs,
Pine Ridge, Citrus Hills, Stokes Ferry and Brent Wood.
A Tornado Watch remains in effect until 700 AM EST for central and
west central Florida.
LAT...LON 2904 8245 2901 8242 2902 8240 2900 8238
2900 8236 2899 8236 2898 8232 2896 8231
2896 8220 2892 8216 2876 8268 2889 8273
TIME...MOT...LOC 0643Z 242DEG 47KT 2885 8261
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 10:10 PM EST | Marine Dense Fog Advisory | TBW | 12 hr | |
| Feb 6, 10:44 PM EST | Special Marine Warning | TBW | 46 min | |
| Feb 6, 11:34 PM EST | Special Weather Statement | TBW | Hardee | 41 min |
| Feb 6, 11:47 PM EST | Special Marine Warning | TBW | 43 min | |
| Feb 6, 11:53 PM EST | Special Weather Statement | TBW | Levy | 22 min |
| Feb 7, 12:25 AM EST | Special Weather Statement | TBW | Citrus | 35 min |
| Feb 7, 1:56 AM EST | Special Weather Statement | TBW | Manatee, Sarasota | 34 min |
| Feb 7, 4:07 AM EST | Special Marine Warning | TBW | 23 min | |
| Feb 7, 4:24 AM EST | Special Marine Warning | TBW | 36 min | |
| Feb 7, 4:31 AM EST | Special Weather Statement | TBW | Hernando, Sumter | 44 min |
| Feb 7, 4:41 AM EST | Special Weather Statement | TBW | Pinellas | 34 min |
| Feb 7, 4:58 AM EST | Special Marine Warning | TBW | 47 min | |
| Feb 7, 5:34 AM EST | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 116 min |
| Feb 7, 6:07 AM EST | Special Marine Warning | TBW | 38 min | |
| Feb 7, 6:16 AM EST | Special Weather Statement | TBW | Polk | 44 min |
| Feb 7, 6:39 AM EST | Special Weather Statement | TBW | Manatee | 51 min |
| Feb 7, 6:51 AM EST | Special Marine Warning | TBW | 39 min | |
| Feb 7, 7:14 AM EST | Special Weather Statement | TBW | Hardee, Manatee, Polk | 46 min |
| Feb 7, 9:30 AM EST | Special Weather Statement | TBW | Highlands | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.